Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
pennguy23

A Question on Accutane...

Recommended Posts

Hi Everyone,

I have been on Dan's regimen since around June with mixed results. Some streches of great clearing, alot of streches that were like they were prior to the regimen - and I've followed it so closely. I'm 23, and I wouldn't say I have BAd acne...but I generally have one to two pimples on my face - always either on the upper part of nose or low forhead area. This has been the general case since I was 18 or so.

I am now growing very very tired of acne. Even just the one or two pimples I have kill all my self esteem and outgoingness (if thats a word). I am now thinking about accutane. I don't know much about it, with the exception of what I have been reading on this msg board and other websites. It sounds like it is very effective, unfortunately there are side effects.

I had a few questions for anyone who could help me out...Now from what I've gathered, accutane seems to be designed for at least moderate acne. Is this true, and would acne like mine from what I've said qualify as moderate?

I read about the side effects- that they are extremely rare. That is certainly assuring.

Well if anyone could help me out that'd be awesome 'cause I' searchin for answers right now.

Share this post


Link to post
Share on other sites

I think that if you were to go to a derm and ask for something like differin and benzaclin you would be set.

I get new pimples almost everyday just to the left and right of my nose and around my mouth. The thing is, the smaller ones I can usually get rid of in a day or two.

I wash with cetaphil, put on Benzaclin, and then wash at night with Cetaphil and use Differin.

I think with what you are describing it will be beneficial to do something not as extreme as Accutane.

I am almost 21 and have been dealing with this since I was 15, I know how it can be deflating.

It has killed all of my outgoingness, but I am confident that I should be clear in under six months. I have made leaps from where I used to be.

Good luck to you,

Mike-

Share this post


Link to post
Share on other sites

I've been on accutane 4X!! Sounds insane, but it would only work for me after being on it a year and then the acne would come back. I have a friend who had acne as you described yours to be and it cleared her up in one dose. It may work for you but I would weigh the risks. I really don't feel the same since before I took my first dose...I have back pains and some bone spurs now that grew while I was on accutane. Also, the side effects while on it are horrific (at least they were for me). If your like me, though, you ignore what it can do to you in hopes that it will clear your skin. I'm on spironactalone now and that has risks too, but it's working...so I'm willing to take the risks...so who am I to say!!! I just know that I had a tough time with the drug and have sworn I will never go back on it no matter what my skin looks like. I'm sure there are some people out there that swear by it and it probably worked wonders without any lasting effects since we all react differently to different drugs.

I've heard a new drug Tri-luma is working wonders on moderate acne- you may want to give that a try first? Good luck.

Share this post


Link to post
Share on other sites

one to pimples would not be moderate acne. but mild.

sunshine what kinf of lesions do you get cysts, pimples, blackheads, whiteheads, did accutane give any remssions of any of these. has the severtiy decresesd?

Share this post


Link to post
Share on other sites

Hi all!

I took accutane about 12 years agao and was prescribed because i was diagnosed with severe cystic acne. I was told that accutane works the best for cystic acne....cystic is very deep, large, red, and none reactive to any topical medicine. Usually is prescribed after you have tried everything else. I have to tell you it did wonders. by the end of the year my acne was all gone. Yes, it does have side effects...severe drying of your skin and lips, while your taking it the acne does get worse before it gets better. If you are female you must take a pregnacy test every month, must be on, preferably, birth control pills....as accutane can cause serious birth defects...SERIOUS. and a colesterol test is also needed every month. so it was a miracle for me after suffering for 3 years prior to taking it. I only wish they had prescibed it long before they did as the cystic acne left scars...as they normally do if left untreated.

hope this helps

amy

Share this post


Link to post
Share on other sites

Peters,

I had cystic acne. It would subside for apx. 1 year after each round. Each time it would come back with increasingly large acne, which is opposite of what I hear it does for others. I weigh 115lbs. and by the last dosage I was taking 120mg one day and 80 the next. I would be interested to hear if anyone had anything similar to what i experienced.

Share this post


Link to post
Share on other sites

Hi Sunshine,

Thats to bad about the reoccurances. I was perscribed accutane for a year and a half. To my doctor, that was considered a cycle. The extra 6 mos was to," seal the deal" as he put it. I have never had a reoccurance since. I honestly forget what the dosage was as it was so long ago. I do remember that when my course of treatment was done, he then put me on retin A for 6 mos. Which is a topical accutane...so to speak.

Share this post


Link to post
Share on other sites

Amy,

I am really glad that it worked for you and that you are now clear. I've heard of other people really having really good results also with minimal side effects. I am now clear due to a new derm and different meds that are working for me, and I'm also using Retin-a micro to try to smooth out some shallow scarring---so far it seems to be helping with this. Thanks for your response to Pennguy...I know that your news will be encouraging.

Share this post


Link to post
Share on other sites

here are some known side effects from taking Isotretinoin (Accutane):

Isotretinoin - Side Effects That Need Medical Monitoring By Your Physician

Certain Isotretinoin (Accutane®) side-effects will not be as apparent to you and will need to be monitored by your doctor during your acne treatment.

Isotretinoin - Side Effects And Treatment Of Side Effects

Most people have minor Isotretinoin (Accutane®) side-effects that disappear within 2 weeks after stopping the medication. Almost everybody gets dry lips.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×